Thunderstorm Wind, Grant
- When
- October 27, 8:16 PM CST
- Where
- Grant County, Ulysses Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.600, -101.370
An upper level short wave trough approached the region and helped to produce a few thunderstorms. The higher bases led to brief high wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An upper level short wave trough approached the region and helped to produce a few thunderstorms. The higher bases led to brief high wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Oct 27, 1:34 PM CST, 6 hours 42 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 234 PM CDT TUE OCT 27 2015 ...Updated for Long Term... .SHORT TERM...(THIS EVENING THROUGH Wednesday) ISSUED AT 204 PM CDT TUE OCT 27 2015 For tonight, another upper level shortwave trough will dig across western Kansas by midnight bringing increasing clouds and rain chances. Could have around 1/4 inch of rainfall near and west of Garden City overnight, and lesser amounts elsewhere. The rain should begin in the far west by around 7 to 9 pm, then progress east, then end at Medicine Lodge by around 7 am. An isolated rumble of thunder cannot be ruled out with some weak elevated CAPE. Winds will become gusty at 15 to 30 mph with an associated cold front. Overnight lows will be held up a bit by the cloud cover with lows in the mid to upper 40s. For Wednesday, expect clearing skies behind the upper wave and highs in the low to mid 60s. Northwest winds of 15 to 25 mph will gradually decrease as the surface pressure gradient relaxes. .LONG TERM...(Wednesday NIGHT THROUGH Tuesday) ISSUED AT 231 PM CDT TUE OCT 27 2015 For Wednesday night, models indicate increasing mid to high level cloudiness in the right entrance region of an upper jet. Cold high pressure at the surface will push into western Kansas by morning with light and variable winds becoming light north. Models showing some cold temps around freezing by early Thursday morning, but may not be as cold as the NAM model with increasing clouds. Superblend model output also gave lows just above freezing. So at this time, do not have enough confidence to go with a Freeze Watch. Will add some frost to the grids however. Will have overnight lows from around 33 at Hays to the mid 30s around Dodge City and upper 30s south and west of Dodge City in the thicker cloud cover. For Thursday, skies will be mostly clear with surface high pressure moving east into the Missouri Valley. Winds will become light southeasterly. Highs will be in the mid to upper 50s. For Thursday night into Saturday, upper level storm systems will be moving into the Central Plains. Rain chances will increase from around 20 to 40 percent on Thursday night, to likely by Friday into Saturday morning. Rainfall totals could range from 1/2 inch to 1 inch before the rain ends. Highs will be only in the 50s on Friday, then in the low to mid 60s on Saturday. Overnight lows will be in the 40s. For the period of Sunday into next Tuesday, expect a dry period with Highs around 70 and lows in the 40s. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Wednesday AFTERNOON) ISSUED AT 1126 AM CDT TUE OCT 27 2015 Expect VFR conditions to continue through Wednesday morning. A second shortwave trough will bring a cold front, wind shift, and some scattered light showers or isolated thunderstorm after 03-05Z. Light and variable winds will shift to the northwest at 15-24kt into the morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 63 35 56 / 30 10 0 0 GCK 42 62 36 56 / 40 0 0 0 EHA 43 63 41 60 / 20 0 0 0 LBL 44 63 41 58 / 30 10 0 0 HYS 44 63 32 55 / 30 10 0 0 P28 47 66 38 61 / 30 20 0 0 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Kruse
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT TUE OCT 27 2015 KSZ030-031-043>046-061>066-074>081-084>090-282030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 322 PM CDT TUE OCT 27 2015 /222 PM MDT TUE OCT 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...A COLD FRONT WEDNESDAY NIGHT WILL LIKELY BRING TEMPERATURES DOWN INTO THE LOWER 30S ACROSS PORTIONS OF WEST CENTRAL KANSAS LEADING TO FROST OR PERHAPS EVEN A LIGHT FREEZE EARLY THURSDAY MORNING. HAZARDS WEATHER RISK... WEDNESDAY... SIGNIFICANT FROST RISK. LIMITED FIRE WEATHER RISK. THURSDAY... SIGNIFICANT FROST RISK. FRIDAY... NO HAZARDS. SATURDAY... NO HAZARDS. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 829 PM CDT TUE OCT 27 2015 KSZ061-074-280215- HAMILTON KS-STANTON KS- 829 PM CDT TUE OCT 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON...STANTON AND SOUTHWESTERN KEARNY COUNTIES UNTIL 915 PM CDT/815 PM MDT/... AT 829 PM CDT/729 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF TWO BUTTES...OR 20 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...MOVING EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND BIG BOW. LAT...LON 3785 10204 3784 10154 3740 10155 3758 10204 TIME...MOT...LOC 0129Z 283DEG 23KT 3775 10219 HOVORKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 906 PM CDT TUE OCT 27 2015 KSZ061>063-074>076-084>086-280245- SEWARD KS-FINNEY KS-GRANT KS-KEARNY KS-HAMILTON KS-STEVENS KS- MORTON KS-STANTON KS-HASKELL KS- 906 PM CDT TUE OCT 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORTON...SOUTHEASTERN HAMILTON...SOUTHWESTERN FINNEY...EASTERN STANTON...STEVENS...SOUTHERN KEARNY...WESTERN SEWARD...GRANT AND HASKELL COUNTIES UNTIL 945 PM CDT/845 PM MDT/... AT 906 PM CDT/806 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF KENDALL TO 5 MILES SOUTHEAST OF MANTER...AND MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ULYSSES...HUGOTON...LAKIN...JOHNSON CITY...SUBLETTE...SATANTA... DEERFIELD...MOSCOW...KENDALL...RICHFIELD...RYUS...BIG BOW... PLYMELL...HICKOK...WOODS AND CAVE. LAT...LON 3805 10150 3794 10078 3707 10087 3724 10197 TIME...MOT...LOC 0206Z 294DEG 38KT 3797 10150 3745 10182 HOVORKA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT TUE OCT 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
10/27/2015 M53 MPH HAMILTON KS AWOS
&&
LEESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT TUE OCT 27 2015 KSZ062-063-077-280300- FINNEY KS-GRAY KS-KEARNY KS- 915 PM CDT TUE OCT 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FINNEY... NORTHWESTERN GRAY AND NORTHEASTERN KEARNY COUNTIES UNTIL 1000 PM CDT... AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF DEERFIELD...MOVING EAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDEN CITY AND HOLCOMB. LAT...LON 3803 10136 3819 10134 3821 10044 3789 10047 TIME...MOT...LOC 0215Z 271DEG 38KT 3810 10125 HOVORKA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605993.